MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 30IN 0 S/A CTX; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 30IN 0 S/A CTX; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8454H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Events reported in medwatch reports 2210968-2021-09009, 2210968-2021-09010, 2210968-2021-09011, 2210968-2021-09013.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following information was obtained: could you please provide the lot number? mmh358.When did the sutures break (in the package, during removal from package, during handling or during use on the patient)? suture broke while suturing inside the abdominal cavity.Please specify for each of the 5 involved devices.Please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Affected devices were discarded.An unknown qty of sterile samples will be returned once the shipper kit is received.
 
Event or Problem Description
It was reported that a patient underwent hernia repair on (b)(6) 2021 and suture was used.During the procedure, the suture broke.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 10/25/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device batch mmh358, and no non-conformances were identified.Additional h6 component code: g07002 reported condition not confirmed.Additional h3 investigation summary: an opened box with seven packets of product code 8454h was returned for analysis with the packaging closed.Upon initial inspection of the samples, no external damages were observed on the packets.In order to evaluate the conditions of the returned samples, the packets were opened, and no defects were detected.The swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related to damaged or breakage sutures and no defects were observed during evaluation.Functional test was performed, and the tensile strength result was above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.

Brand Name
PRLNE BLU 30IN 0 S/A CTX
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12551087
Report Number2210968-2021-09012
Device Sequence Number11634871
Product Code GAW
UDI-Device Identifier10705031015845
UDI-Public10705031015845
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number8454H
Device Catalogue Number8454H
Device Lot NumberMMH358
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2021
Initial Date Received by Manufacturer 09/07/2021
Supplement Date Received by Manufacturer09/27/2021
Initial Report FDA Received Date09/29/2021
Supplement Report FDA Received Date10/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1